MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE
Catalog Number 300255
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8255230, medical device expiration date: 2023-09-30, device manufacture date: 2018-11-23.Medical device lot #: 8255229, medical device expiration date: 2023-09-30, device manufacture date: 2018-11-06.(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd hypoint¿ hypodermic needle had incorrect label information.There are two labels with two different batch numbers, 8255230 and 8255229.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
H.6.Investigation: 5 picture evidences were provided to bd medical ¿ pharmaceutical system (bdm-ps) for analysis.Bdm-ps performed a batch history record¿s review (bhr) including a review of all data collected during supply process and quality inspections.This review did identify a non-conformance related to the reported condition: the quantities filled in the shipping documents do not match the packing list and this discrepancy was not identified as there was no quantity reconciliation.The additional box labels were swapped and added to the wrong boxes, resulting in batch number mismatch between box manufacturing labels and box additional labels.Root cause can mainly be attributed to process organization, with lack of segmentation in work operations and labelling operations that are not processed one at a time.In addition, due to the start phase of the distribution center ceva and recent hired operators, the lack of experience during emergency periods led to the detriment of quality controls.Bdm-ps can confirm that the mix up only concerns the additional box labels and that the manufacturing box labels are conform.Following the official material quality complaint #(b)(4) raised to the bd distribution center ceva, work operations are now segmented and each label printed must be stuck on the pallet one at a time before moving forward with the rest of the labels printing.Finally, a training session was conducted with controllers and a new associate was added to the team to better respond during emergencies.
 
Event or Problem Description

Brand Name
BD HYPOINT¿ HYPODERMIC NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8311155
Report Number8041187-2019-00136
Device Sequence Number16194522
Product Code FMI
UDI-Device Identifier00382903002559
UDI-Public00382903002559
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number300255
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;